MAUDE Adverse Event Report: EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER

EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER
Model Number 500-55150
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported all msd groups disabled alarm was confirmed by the event log.The complaint catheter was returned, and the evaluation on 10 jan 2019 found the msd was fractured at the treatment zone next to the distal end of the msd shaft.It should be noted that the location where the msd fractured matches the location where the iddc was bent at the treatment zone.The msd is not inserted in the iddc during the manufacturing or packaging process; therefore, it is likely that the damage/fracture occurred during customer handling/use.The event log shows the therapy starting on (b)(6) 2018 was performed with a 50cm catheter (sn (b)(4)).At 2.4 hours into therapy, cic_cj_invalid alarm occurred due to cic cold junction temperature reaching 54.2c and the alarm recurred once.About a half hour later no_groups_enable alarm sounded due to phase angle for all 5 msd groups above threshold 35 degree and the alarm persisted even after another cic was connected.A 40cm catheter was then connected, and the therapy restarted and ran alarm free for 22.3 more hours.The event log confirmed that the control unit functioned as intended.The total treatment ran for a total of 25.9 hours.A review of the device history record confirmed that the product was manufactured per standard processes and met all acceptance criteria.There have been no other reported complaints from msds of the same lot.No patient harm was reported.The ifu warns the user to not advance if resistance is met.Excessive force against resistance may result in damage to the device or vasculature.User error was not confirmed, but could not be ruled out as a contributing factor to the msd fracture.
 
Event or Problem Description
It was reported that a patient with a unilateral left sfa occlusion was treated with ekos on (b)(6) 2018.During therapy, an over temp alarm occurred followed by a 'all groups disabled' alarm.The patient did receive the full dose of therapy and was reported as doing well.The device was returned for evaluation.

Brand Name
EKOSONIC ENDOVASCULAR CATHETER
Common Device Name
CATHETER
Manufacturer (Section D)
EKOS CORPORATION
11911 north creek parkway s
bothell WA 98011 8809
MDR Report Key8307815
Report Number3001627457-2019-00003
Device Sequence Number10778807
Product Code KRA
UDI-Device Identifier00858593006189
UDI-Public00858593006189
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K182324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model Number500-55150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2018
Initial Report FDA Received Date02/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1